Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173

 

Global conformal Assouad dimension in the Heisenberg group


Author: Jeremy T. Tyson
Journal: Conform. Geom. Dyn. 12 (2008), 32-57
MSC (2000): Primary 30C65; Secondary 28A78, 43A80
Published electronically: March 6, 2008
MathSciNet review: 2385407
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study global conformal Assouad dimension in the Heisenberg group $ \mathbb{H}^n$. For each $ \alpha\in\{0\}\cup[1,2n+2]$, there is a bounded set in $ \mathbb{H}^n$ with Assouad dimension $ \alpha$ whose Assouad dimension cannot be lowered by any quasiconformal map of $ \mathbb{H}^n$. On the other hand, for any set $ S$ in $ \mathbb{H}^n$ with Assouad dimension strictly less than one, the infimum of the Assouad dimensions of sets $ F(S)$, taken over all quasiconformal maps $ F$ of $ \mathbb{H}^n$, equals zero. We also consider dilatation-dependent bounds for quasiconformal distortion of Assouad dimension. The proofs use recent advances in self-similar fractal geometry and tilings in $ \mathbb{H}^n$ and regularity of the Carnot-Carathéodory distance from smooth hypersurfaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 30C65, 28A78, 43A80

Retrieve articles in all journals with MSC (2000): 30C65, 28A78, 43A80


Additional Information

Jeremy T. Tyson
Affiliation: Department of Mathematics, University of Illinois, West Green Street, Urbana, Illinois 61801
Email: tyson@math.uiuc.edu

DOI: http://dx.doi.org/10.1090/S1088-4173-08-00177-X
PII: S 1088-4173(08)00177-X
Keywords: Quasiconformal map, conformal dimension, Assouad dimension, Heisenberg group, self-affine tiling.
Received by editor(s): August 27, 2007
Published electronically: March 6, 2008
Additional Notes: Research supported by NSF grant DMS 0555869
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.